MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL
Model Number M00554510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); No Code Available (3191)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rigiflex ii dilatation balloon was used in the esophagus during an esophagogastroduodenoscopy (edg) with dilatation procedure performed on (b)(6) 2019.According to the complainant, after the dilatation, it was noted that the esophagus had been perforated.The patient was then transferred to (b)(6) where an emergent surgery was performed by a cardio-thoracic surgeon.Following the treatment, the patient condition was reported to be stable.It was noted that there was no malfunction of the rigiflex ii dilatation balloon, and per the physician's assessment, the cause of the perforation was the anatomy.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
RIGIFLEX II
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9564068
Report Number3005099803-2019-06443
Device Sequence Number2936981
Product Code PID
UDI-Device Identifier08714729719113
UDI-Public08714729719113
Combination Product (Y/N)N
PMA/510(K) Number
K050232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2020
Device Model NumberM00554510
Device Catalogue Number5451
Device Lot NumberC021175
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1